Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 196, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 1998, 10:00 PM CDT for Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 27, 1998, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270304 FFWSGF MOC141-270600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT SUN JUL 26 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 100 AM CDT AT 100O PM LOCAL LAW ENFORCEMENT REPORTED NUMEROUS SECONDARY ROADS WERE STILL FLOODED ACROSS THE COUNTY DUE TO THE VERY HEAVY RAINFALL TODAY ACROSS THE LAKE OF THE OZARKS. AS A RESULT...THE FLASH FLOOD WARNING WILL BE EXTENDED UNTIL 1AM MONDAY MORNING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AND SECONDARY ROADS. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS ZAND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. NEVER CROSS ROADS THAT ARE COVERED BY WATER...ESPECIALLY LOW WATER BRIDGES. MOST FLOOD DEATHS IN THE OZARKS OCCUR WHEN PEOPLE TRY TO CROSS FLOODED LOW WATER BRIDGES. SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:43 PM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 2:43 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT SUN JUL 26 1998 ...ANOTHER TWO DAYS OF HEAVY RAIN...FLASH FLOOD WATCH TONIGHT AND MONDAY MORNING... UPPER AIR ANALYSIS HAS FRONTAL BOUNDARY STILL OVER SOUTHWEST MISSOURI WITH FEEDING JET AT 20 TO 30KTS FROM SOUTHWEST. SURFACE MOISTURE KEEPS FEEDING FROM THE SOUTHEAST WITH HIGH DEWPOINTS FROM THE GULF THRU THE OZARKS. LOW PRESSURE OVER OK PANHANDLE STACKS ALMOST VERTICAL AND WITH PRACTICALLY AN OMEGA BLOCK OVER THE ROCKIES SHOULD NOT BE MUCH MOVEMENT. ALTHOUGH THE ETA PUSHES THE HEAVY RAIN FURTHER SOUTH AND FORECASTS HIGHER AMOUNTS ALL MODELS CENTER THE CONTINUATION OF SOAKING RAINS OVER SOUTHWEST MISSOURI FOR THE NEXT 48 HR. SCENARIO REMAINS THE SAME WITH NIGHT TIME MCS IN KANSAS BECOMING FLOODING RAIN IN MISSOURI BY MORNING. CHOSE THE ETA MODEL AS IT HAS PLAYED THE PLACEMENT AND RAINFALL AMOUNTS WELL FOR THE LAST THREE DAYS. THIS INDICATES THAT THE HEAVIEST RAIN WILL EXTEND FROM JLN TO SGF TO UNO ON MONDAY EARLY. HEAVY RAIN ON FRI IN SOUTHWEST MO AND SURFACE STILL VERY WET WILL NEED FLASH FLOOD WATCH FOR ALL OF CWA. LETS NOT GET TOO FANCY AS THE HEAVY RAIN WILL FLOOD EVEN IN AREAS THAT ARE DRY AND THE TERRAIN IN THE CWA IS FLASHY ANYWAY. RECOMMENDATIONS FOR TONIGHT (FOR COORDINATION PURPOSES): JLN/SE KS...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. HEAVY RAIN POSSIBLE. LOWS IN THE LOWER 70S. SOUTHERLY WIND 5 TO 10 MPH. SGF/UNO...MOSTLY CLOUDY WITH SHOWERS...THUNDERSTORMS AND HEAVY RAIN LIKELY...MAINLY AFTER MIDNIGHT. LOWS AROUND 70. SOUTHERLY WIND AT 5 TO 10 MPH. VIH/AIZ...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY...MAINLY AFTER MIDNIGHT. LOWS IN THE MID TO UPPER 60S. SOUTHEAST WIND 5 TO 10 MPH. CCF SGF RE 071/078 069/086 072 22736 JLN RE 072/088 071/090 074 22736 DUSTY
In the hours before
Special weather statement, Jul 26, 4:10 PM CDT, 5 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI... HEAVY RAIN HAS FALLEN ACROSS THE OZARKS FOR THE PAST THREE DAYS. THE GROUND IS SATURATED AND ANY ADDITIONAL RAINFALL WILL BECOME RUNOFF. THE STATIONARY FRONT HAS MOVED ONLY SLIGHTLY SOUTH. MORE HEAVY RAIN IS EXPECTED FROM NEVADA TO WEST PLAINS AND POINTS NORTH. THIS WILL PLACE MOST OF THE RAIN IN THE RIVER BASINS THAT ARE ALREADY RUNNING AT BANK FULL OR MORE. ONCE AGAIN THE GREATEST THREAT FOR HEAVY RAINS WILL BE AFTER MIDNIGHT UNTIL EARLY AFTERNOON ON MONDAY. IF TRAVELING ACROSS THE OZARKS TONIGHT...BE ALERT FOR WATER COVERING THE ROAD. SEVERAL ROADS IN CENTRAL MISSOURI HAVE BEEN WASHED OUT AND AT NIGHT IT WILL BE HARDER TO DETERMINE THE STATUS OF THE ROAD OR THE DEPTH OF THE WATER. IT IS MUCH SAFER TO FIND AN ALTERNATE ROUTE. THE FEW EXTRA MINUTES SPENT WITH A SHORT DETOUR MAY SAVE YOUR LIFE. RECREATIONAL USERS OF RIVERS...STREAMS AND CAMPGROUNDS SHOULD STAY TUNED TO YOUR FAVORITE NEWS SOURCE. IF RISING WATER THREATENS...MOVE TO HIGHER GROUND IMMEDIATELY. DH
Special weather statement, Jul 26, 4:10 PM CDT, 5 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI... HEAVY RAIN HAS FALLEN ACROSS THE OZARKS FOR THE PAST THREE DAYS. THE GROUND IS SATURATED AND ANY ADDITIONAL RAINFALL WILL BECOME RUNOFF. THE STATIONARY FRONT HAS MOVED ONLY SLIGHTLY SOUTH. MORE HEAVY RAIN IS EXPECTED FROM NEVADA TO WEST PLAINS AND POINTS NORTH. THIS WILL PLACE MOST OF THE RAIN IN THE RIVER BASINS THAT ARE ALREADY RUNNING AT BANK FULL OR MORE. ONCE AGAIN THE GREATEST THREAT FOR HEAVY RAINS WILL BE AFTER MIDNIGHT UNTIL EARLY AFTERNOON ON MONDAY. IF TRAVELING ACROSS THE OZARKS TONIGHT...BE ALERT FOR WATER COVERING THE ROAD. SEVERAL ROADS IN CENTRAL MISSOURI HAVE BEEN WASHED OUT AND AT NIGHT IT WILL BE HARDER TO DETERMINE THE STATUS OF THE ROAD OR THE DEPTH OF THE WATER. IT IS MUCH SAFER TO FIND AN ALTERNATE ROUTE. THE FEW EXTRA MINUTES SPENT WITH A SHORT DETOUR MAY SAVE YOUR LIFE. RECREATIONAL USERS OF RIVERS...STREAMS AND CAMPGROUNDS SHOULD STAY TUNED TO YOUR FAVORITE NEWS SOURCE. IF RISING WATER THREATENS...MOVE TO HIGHER GROUND IMMEDIATELY. DH
Special weather statement, Jul 26, 6:27 PM CDT, 3 hours 33 minutes before
MOZ055>058-069>071-270300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN PHELPS PULASKI INCLUDING THE TOWNS OF... ROLLA CAMDENTON FORT LEONARD WOOD WARSAW VERSAILLES TUSCUMBIA VIENNA FLASH FLOOD WARNINGS CONTINUE THROUGH 10 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL MISSOURI... BENTON... CAMDEN... MARIES MILLER... MORGAN... PHELPS AND PULASKI AT 630 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASE STAY TUNED TO YOUR FAVOR4ITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART
Special weather statement, Jul 26, 6:27 PM CDT, 3 hours 33 minutes before
MOZ055>058-069>071-270300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN PHELPS PULASKI INCLUDING THE TOWNS OF... ROLLA CAMDENTON FORT LEONARD WOOD WARSAW VERSAILLES TUSCUMBIA VIENNA FLASH FLOOD WARNINGS CONTINUE THROUGH 10 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL MISSOURI... BENTON... CAMDEN... MARIES MILLER... MORGAN... PHELPS AND PULASKI AT 630 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASE STAY TUNED TO YOUR FAVOR4ITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART
Special weather statement, Jul 26, 7:10 PM CDT, 2 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270300- FLASH FLOOD STATEMENT...CORRECTION FOR INCLUDING FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST... SOUTH CENTRAL AND CENTRAL MISSOURI FOR TONIGHT THROUGH MONDAY MORNING... ...FLASH FLOOD WARNING UNTIL 10 PM FOR BENTON... MORGAN... CAMDEN... PHELPS... PULASKI... MARIES AND MILLER COUNTIES... AT 7 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASpE STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART/SS
Special weather statement, Jul 26, 7:10 PM CDT, 2 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270300- FLASH FLOOD STATEMENT...CORRECTION FOR INCLUDING FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST... SOUTH CENTRAL AND CENTRAL MISSOURI FOR TONIGHT THROUGH MONDAY MORNING... ...FLASH FLOOD WARNING UNTIL 10 PM FOR BENTON... MORGAN... CAMDEN... PHELPS... PULASKI... MARIES AND MILLER COUNTIES... AT 7 PM... RAINFALL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI HAS ENDED. A FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE FOR THE REST OF THIS EVENING... HOWEVER NO SIGNIFICANT RAINFALL IS EXPECTED UNTIL AFTER MIDNIGHT. RUNOFF CONTINUES THIS EVENING FROM THE HEAVY RAINFALL EVENT FROM THIS MORNING WHERE UP TO 10 INCHES LOCALLY FELL IN ISOLATED AREAS AROUND ROLLA... IBERIA AND ROCKY MOUNT IN SOUTHEAST MORGAN COUNTY. THE GENERAL AREA FROM VERSAILLES TO AROUND ROLLA HAD AN AVERAGE RAINFALL TOTAL BETWEEN 5 TO 8 INCHES. EVEN THOUGH LOCAL STREAMS AND CREEKS ARE RECEDING AT THIS TIME... THE MAJOR RIVERWAYS OF THE BIG PINEY... GASCONADE AND OSAGE WILL CONTINUE TO RISE OVERNIGHT CAUSING LOCALIZED FLOODING. AS OF 630 PM... THE GASCONADE RIVER AT JEROME MISSOURI WAS AT 10.4 FEET OR 4.6 FEET BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TO 17.0 FEET DURING THE MORNING HOURS OF MONDAY JULY 27TH. LOCAL SHERIFF OFFICES AND THE HIGHWAY PATROL AROUND THE LAKE OF THE OZARKS WERE REPORTING THAT MOST OF THE MAJOR ROADWAYS ARE REOPENED WITH ONLY SECONDARY ROADS STILL HAVING FLOODING PROBLEMS. MORGAN COUNTY IS STILL HAVING FLOODING PROBLEMS NEAR THE COMMUNITIES OF GRAVOIS MILLS AND ROCKY MOUNT WHERE LOCAL ROADS WERE STILL IMPASSIBLE. LATER ON TONIGHT ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TO DEVELOP IN SECTIONS OF SOUTHERN AND CENTRAL MISSOURI. DUE TO THE FACT THAT THE GROUND IS SATURATED AROUND THE LAKE OF THE OZARKS... ONLY A SMALL AMOUNT OF RAINFALL WILL CAUSE FLASH FLOODING AGAIN. PLEASpE STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION THIS EVENING AND OVERNIGHT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART/SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 7:37 AM CDT | Flash Flood Warning | SGF | Hickory | 4 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.